Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight-gain
May 6, 2004

I HAVE BEEN ON COMBIVIR AND VERAMUNE FOR THE LAST 4 MONTHS. i HAVE DEFINITELY NOTICED AN INCREASE IN MY WEIGHT APPROX 14 LBS. I EXERCISE 4-5 TIMES A WEEK LIFTING WEIGHTS AND DOING AEROBICS. i AM EATING MUCH LESS THAN I USED TO BEFORE STARTING MEDS SINCE I FIND MOST FOODS INTOLERABLE OR I AM SO NAUSEOUS ALL THE TIME. i SEEM TO BE GAINING THE WEIGHT IN THE LOWER ABDOMINAL AREA. I definitely notice an increase in bulk in my arms and chest but not enough to count for this weight gain. Could it be water retention? SIGNS OF WASTING ON THE FACE OR EXTREMITIES. iS THIS WEIGHT GAIN A RESULT OF THE MEDS? iF SO, AT WHaT POINT DOES IT FINALLY level off.STEVE

Response from Dr. Henry

Many patients gain weight during the first year on therapy (mostly fat) which in some cases makes up for some weight loss due to untreated HIV. Water retention as a cause of weight gain would be unusual in the absence of kidney, heart, or liver problems or severe malnutrition. Wasting in the face is not usually seen that early. The meds you are on generally are some that have less of an impact on fat/weight then many other combinations in use. Your HIV doc can evaluate your weight gain and fat distribution and discuss with you what might be going on and what could be done about it. KH



Previous
Metamucil??
Next
Is Keletra a good alternative to Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement